have had alot of burning in my left arm, shoulder,back, neck and right arm lately.and also low stomach area. occasional pinching feeling in left arm. i do have a largehiatel hernia with gerd and barrett's. i take nexium or prevacid. burning continuessometimes still. i have felt that somehow my reflux-stomach problems are tied tomy heart issues. went to the cardiologist and abnormal ekg, thick heart wall is whatthey said. probably due to high blood pressure. they want me to have tests but didn'tschedule me till the end of the month!! he also gave me nitroglycerin. i also have littleburping attacks. i had heard that stomach can actually move or lean into the heart.is this possible?! can cause serious damage if not death?! i notice that with movementwhen laying down the burning lessens or gets worse. feel like there is a 'leak' in mytop tummy area? i have a regular gastro. dr but they wont scope me without cardiacclearance. any help will be much appreciated. thanks.
Person's Gender: Female
Person's Age: 51
Hello, this is Dr. David. I have read your question and am ready to help.the stomach can become inflammed. this is called gastritis. if the inflammation is bad enough, the stomach can irritate the diaphram which is right above the stomach and cause referred left shoulder pain. the stomach and distal esophagus are very very close to the heart, but it is very rare for the stomach to really be able to affect the heart. if you get very full from a big meal, the stomach can expand and press up on the diaphram and teh diaphram can press a bit on the heart, but the stomach did not cause the heart to have thickened walls. that was all due to high blood pressure. bad stomach acid and reflux can feel exactly like a heart attack chest pain, but it is not because of the stomach affecting the heart. the reason why the burning sensation gets worse when you lay down is because this allows the stomach acid to come up the esophagus and inflame the esophagus. this is called reflux esophagitis. you definitely need to get scoped and tested for H Pylori infection in the stomach which could be part of why your stomach acid is so bad.so you need to get cardiac clearence asap. see your cardiologist and get the heart testing that you need. this may include a cardiac catheterization or stress test to see if you can do an upper endoscopy scope into the stomach. also talk to your GI doctor about the option of using the nexium twice a day for a short period of time like 2 weeks to get on top of the bad stomach acid to try to calm the inflammation down. let me know if you have questions.
have lived with gerd for years and never had burning like this. this actually started
when i was taking amlodipine for blood pressure. when i first started it, had severe
stomach distress. then stopped for a day or two then took again. in just a few hours
i felt like i was on fire. it sent me to the emergency room. all tests checked out ok.
this burning is not normal acid reflux. something happened when i took that pill.
tore my stomach up. when laying down, with movement the burning is less or
more, what does that mean? also, what about the burping attacks?
amlodipine can worsen gastritis, and it especially bad in your situation. when stomach inflammation and acid gastritis is severe, even moving around can bump the stomach around and cause pain and laying down can cause the acid to come up into the esophagus and burn the esophagus. do not take any more amlodipine until you get it cleared with your GI doctor and cardiologist. the burping attack is the excessive stomach acid (hydrochloric acid) eating away at the stomach causing excessive carbon dioxide production and gas and burping.
quit the amlodipine and now on benicar. i had heard that burping can be a
signal for a possible heart attack or stroke.
no, we don't see burping as a sign of heart attack or stroke. 99% of the time, excessive burping is due to excessive stomach acid production and the hydrochloric acid turning into carbon dioxide gas from chemical reaction. talk to your GI doctor about using the the nexium twice a day for 2 weeks and get that cardiac clearance asap so you can get that scope procedure. have you had any black stool?
that is good. black stool would be a sign that your stomach could be bleeding from the blad inflammation and acid. see your GI doctor and cardiologist asap to get cleared for the scope procedure. good luck to youlet me know if you have other questions if done, please click accept you can always reach me as Dr. DavidThanks for using JustAnswers.com
Board Certified Physician, NYC Trained